Messing with my medication

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

Messing with my medication

Postby MrsGeorge » Wed Jun 11, 2008 7:22 am

My doc put me on gabapentin for the pain that I have been having in my legs & bum - the original does did nothing and the doubled does (600mg/day) had a little effect on the pain but nothing really noticible. I did however start gaining weight when I should have lost (am on strict diet).

I have decided (without checking with my GP) to stop taking the gabapentin to see how much difference it's making to my pain. In the last 4-5 days I have noticed that I have more pain but as the meds weren't making that much difference I can pretty much live with it - so long as I don't do certain things.

Is it really dumb of me? It's just that I have been fighting so hard to lose weight - and have lost 35lbs but I still have more to lose and just can't afford to gain weight or I will never be able to start a family.

I'm still due to be starting copaxone in the next couple of weeks.
User avatar
MrsGeorge
Family Elder
 
Posts: 334
Joined: Mon Dec 10, 2007 4:00 pm

Advertisement

Postby gibbledygook » Wed Jun 11, 2008 7:55 am

If the meds aren't really helping then it hardly seems sensible to keep taking them just because a professional is telling you to. I hesitate to recommend anything to anyone as we're all different but I have found that the pain in my left leg and foot has radically improved since I started taking lots of curcumin (bioactive part of turmeric) and boswellia (basis for frankincense) with a bit of bioperine (black pepper extract) to aid absorption. This improvement could well be random, however. I haven't noticed a big increase in weight on them although my appetite is considerably better than for the previous 2.5 years when I was trialling antibiotics.
3 years antibiotics, 06/09 bilateral jug stents at C1, 05/11 ballooning of both jug valves, 07/12 stenting of renal vein, azygos & jug valve ballooning,
User avatar
gibbledygook
Family Elder
 
Posts: 1412
Joined: Mon Feb 14, 2005 4:00 pm
Location: London

Postby Nenu » Wed Jun 11, 2008 12:17 pm

Gabapentin takes quite a while for the benefits to be felt.

If you've taken something like Percocet for pain before, it's not at all like that. No immediate relief.

By quite a while, I can't give you an answer. It depends on the individual.
Dx RRMS March 5, 2008.
User avatar
Nenu
Family Elder
 
Posts: 219
Joined: Sun Apr 20, 2008 3:00 pm
Location: New Brunswick, Canada

fwiw

Postby Artifishual » Wed Jun 11, 2008 8:12 pm

for what its worth if we are talking bout the same meds i was taking 3000mg a day w/ no results. you may want to talk to your dr about uping the dosage???????????????????????????????????????????????????????????

Neurontin
Artifishual
Family Elder
 
Posts: 646
Joined: Sun Mar 09, 2008 4:00 pm


Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users